Saturday, March 5, 2016
Zocor, Dizziness, and Blood Pressure Pills
I used to marvel at all the pills my parents took. When they came to visit us in Milwaukee, they brought zip lock bags filled with bottles of medicines. Now I am not far behind. Right before I retired, my cardiologist recommended taking a low dose statin, given my family history and test results. The problem is - I have a tendency to have adverse side effects from most prescriptions. It took many months to finally get me on a blood pressure regimen that worked. Only a few weeks after taking Zocor, I woke up to a spinning room and extreme dizziness that I didn't get over for most of the day. I wasn't sure if it was from a combination of statins and diuretics, but stopped taking it immediately. I also used to take my blood pressure routinely, but quit that quite some time ago. But I got out my Walgreens BP machine and saw that my blood pressure was significantly lower than typical, and on top of that I have orthostatic hypotension. So now we are changing the statin to another brand and will see what happens. Maybe because I don't work anymore my blood pressure is lower? I don't think so. But it is unnerving to get these side effects. Now my cabinet really does look like my parents. Some of us are just plain lucky! The pills are powerful and effective, but so are the side effects.